Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 160, NWS St. Louis, MO

June 17, 2009Saint Charles County, Missouri; Madison County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 17, 2009, 11:26 AM CDT for Saint Charles County, Missouri; Madison County, Illinois. It took effect at Jun 18, 2009, 5:30 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jun 17, 2009, 11:26 AM CDT (16:26 UTC)
In effect from
Jun 18, 2009, 5:30 AM CDT
Expired
Jun 21, 2009, 11:50 AM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Madison County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 171626
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 AM CDT WED JUN 17 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI... 


  MISSISSIPPI RIVER AT ALTON LOCK AND DAM 26 TAIL WATER AFFECTING 
  MADISON AND ST. CHARLES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF PRECIPITATION 
RECEIVED OVER THE BASIN DURING THE PAST 48 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-181626-
/O.NEW.KLSX.FL.W.0160.090618T0936Z-090621T2000Z/
/ALNI2.1.ER.090618T0936Z.090619T0600Z.090620T2000Z.NO/
1126 AM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT ALTON LOCK AND DAM 26 TAIL WATER.
* FROM LATE TONIGHT TO SUNDAY AFTERNOON.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 19.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AND CONTINUE TO
  RISE TO NEAR 21.8 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO OCCUR
  AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/18  06/19  06/20  06/21  06/22

MISSISSIPPI RIVER
  ALTON LD 26 TW   21   19.46      21.2   21.8   21.3   20.2   18.3
8 follow-up statements
000 
WGUS83 KLSX 180222
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CDT WED JUN 17 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...


  MISSISSIPPI RIVER AT

    ALTON LD 26 TW
    CHESTER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-190222-
/O.EXT.KLSX.FL.W.0160.090618T1030Z-090623T0000Z/
/ALNI2.1.ER.090618T1030Z.090619T1800Z.090622T0000Z.NO/
922 PM CDT WED JUN 17 2009

...THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON LD 26 TW
* UNTIL MONDAY MORNING.
* AT 8 PM WEDNESDAY THE STAGE WAS 20.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 22.0 FEET BY FRIDAY 
  EVENING AND SHOULD FALL BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO 
  OCCUR AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD

$$

ILC157-190221-
/O.EXT.KLSX.FL.W.0144.000000T0000Z-090625T0500Z/
/CHSI2.2.ER.090617T1237Z.090620T1800Z.090624T0500Z.NO/
922 PM CDT WED JUN 17 2009

...THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL WEDNESDAY JUNE 24.
* AT 7 PM WEDNESDAY THE STAGE WAS 27.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 32.2 FEET SATURDAY 
  AFTERNOON AND SHOULD FALL BELOW FLOOD STAGE TUESDAY NIGHT.
* IMPACT...AT 32.0 FEET...IN PERRY COUNTY, HIGHWAY E IS CLOSED 
  BETWEEN COUNTY ROAD 322 AND LEVEE ROAD (COUNTY ROAD 354).  ALSO, 
  HIGHWAY A IS CLOSED BETWEEN COUNTY ROADS 448 AND 460 IN SOUTHERN 
  PERRY COUNTY.
* IMPACT...AT 30.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE 
  CLOSED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/18  06/19  06/20  06/21  06/22

MISSISSIPPI RIVER
  ALTON LD 26 TW    21   20.19     21.1   21.9   21.9   21.4   20.3
  CHESTER           27   27.86     29.3   31.4   32.1   32.0   30.9
000 
WGUS83 KLSX 181829
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
129 PM CDT THU JUN 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...MISSOURI...

 
     MISSISSIPPI RIVER AT ...ALTON LD 26 TW
                          ...CHESTER 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-191829-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-090622T0600Z/
/ALNI2.1.ER.090618T1336Z.090619T1200Z.090621T0600Z.NO/
129 PM CDT THU JUN 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON LD 26 TW
* UNTIL SUNDAY MORNING.
* AT 1 PM THURSDAY THE STAGE WAS 21.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 21.7 FEET TOMORROW MORNING
  AND FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 21.0 FEET...MINOR FLOODING BEGINS TO OCCUR AT THIS 
  LEVEL.


$$

ILC157-191828-
/O.EXT.KLSX.FL.W.0144.000000T0000Z-090624T1800Z/
/CHSI2.2.ER.090617T1237Z.090620T1800Z.090623T1800Z.NO/
129 PM CDT THU JUN 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL TUESDAY AFTERNOON.
* AT 1 PM THURSDAY THE STAGE WAS 29.3 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 31.5 FEET SATURDAY 
  AFTERNOON AND FALL BELOW FLOOD STAGE TUESDAY EARLY AFTERNOON.
* IMPACT...AT 30.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/19  06/20  06/21  06/22  06/23

MISSISSIPPI RIVER
  ALTON LD 26 TW   21   21.19      21.7   21.5   20.8   19.5   18.0
  CHESTER          27   29.32      30.7   31.4   31.3   30.0   27.6
000 
WGUS83 KLSX 190319
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 PM CDT THU JUN 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...

 
  MISSISSIPPI RIVER AT

    ALTON LD 26 TW
    CHESTER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL AND LESS
THAN 0.25 INCHES FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-200319-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-090622T1200Z/
/ALNI2.1.ER.090618T1336Z.090619T1200Z.090621T1200Z.NO/
1019 PM CDT THU JUN 18 2009

...THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON LD 26 TW
* UNTIL SUNDAY.
* AT 9 PM THURSDAY THE STAGE WAS 21.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 21.6 FEET FRIDAY 
  AFTERNOON AND SHOULD FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO 
  OCCUR AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD.

$$

ILC157-200318-
/O.EXT.KLSX.FL.W.0144.000000T0000Z-090624T2136Z/
/CHSI2.2.ER.090617T1237Z.090620T1800Z.090623T2136Z.NO/
1019 PM CDT THU JUN 18 2009

...THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL TUESDAY EVENING.
* AT 9 PM THURSDAY THE STAGE WAS 29.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 31.4 FEET SATURDAY 
  EVENING AND SHOULD FALL BELOW FLOOD STAGE TUESDAY AFTERNOON.
* IMPACT...AT 30.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE 
  CLOSED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/19  06/20  06/21  06/22  06/23

MISSISSIPPI RIVER
  ALTON LD 26 TW    21   21.36     21.6   21.5   21.0   19.7   18.6
  CHESTER           27   29.83     30.6   31.3   31.3   30.1   27.9
000 
WGUS83 KLSX 191743
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 PM CDT FRI JUN 19 2009

..FLOOD WARNINGS CONTINUE FOR POINTS ALONG THE MISSISSIPPI RIVER..
 

         ...ALTON LD 26 TW 
         ...CHESTER
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINU TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/


&&

ILC119-MOC183-201743-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-090623T0300Z/
/ALNI2.1.ER.090618T1336Z.090620T1800Z.090622T0300Z.NO/
1243 PM CDT FRI JUN 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON.
* UNTIL LATE SUNDAY EVENING.
* AT 12:00 PM FRIDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 21.7 FEET TOMORROW 
  EARLY AFTERNOON AND BELOW FLOOD STAGE SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO 
  OCCUR AT THIS LEVEL.


$$

ILC157-201742-
/O.EXT.KLSX.FL.W.0144.000000T0000Z-090625T2100Z/
/CHSI2.2.ER.090617T1237Z.090620T1800Z.090624T2100Z.NO/
1243 PM CDT FRI JUN 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL WEDNESDAY AFTERNOON.
* AT 12 PM FRIDAY THE STAGE WAS 30.7 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 31.2 FEET TOMORROW EARLY 
  AFTERNOON AND FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT 30.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/20  06/21  06/22  06/23  06/24

MISSISSIPPI RIVER
  ALTON LD 26 TW   21   21.55      21.6   21.5   20.7   20.1   19.6
  CHESTER          27   30.69      31.1   31.1   30.1   28.7   27.4
000 
WGUS83 KLSX 200334
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 PM CDT FRI JUN 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...


  MISSISSIPPI RIVER AT

    ALTON LD 26 TW
    CHESTER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL AND LESS
THAN 0.25 INCHES FORECAST IN THE NEXT 24 HOURS...

RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-210334-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-090623T0200Z/
/ALNI2.1.ER.090618T1336Z.090620T1800Z.090622T0200Z.NO/
1034 PM CDT FRI JUN 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON LD 26 TW
* UNTIL MONDAY MORNING.
* AT 10 PM FRIDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 21.9 FEET SATURDAY 
  AND SHOULD FALL BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO 
  OCCUR AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD.

$$

ILC157-210333-
/O.EXT.KLSX.FL.W.0144.000000T0000Z-090625T1200Z/
/CHSI2.2.ER.090617T1237Z.090620T1800Z.090624T1200Z.NO/
1034 PM CDT FRI JUN 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL WEDNESDAY.
* AT 10 PM FRIDAY THE STAGE WAS 31.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 31.4 FEET SATURDAY 
  EVENING AND SHOULD FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 30.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE 
  CLOSED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/20  06/21  06/22  06/23  06/24

MISSISSIPPI RIVER
  ALTON LD 26 TW    21   21.47     21.8   21.6   20.5   19.6   19.0
  CHESTER           27   31.03     31.2   31.3   30.4   28.8   27.0
000 
WGUS83 KLSX 201845
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT SAT JUN 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...MISSOURI...
 
  

   MISSISSIPPI RIVER AT ...ALTON LD 26 TW
                        ...CHESTER 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-211845-
/O.EXT.KLSX.FL.W.0160.000000T0000Z-090622T0600Z/
/ALNI2.1.ER.090618T1336Z.090620T1200Z.090621T0600Z.NO/
145 PM CDT SAT JUN 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON LD 26 TW
* UNTIL LATE SATURDAY NIGHT.
* AT 1 PM SATURDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE MIDNIGHT TONIGHT.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO 
  OCCUR AT THIS LEVEL.


$$

ILC157-211844-
/O.EXT.KLSX.FL.W.0144.000000T0000Z-090625T0800Z/
/CHSI2.2.ER.090617T1237Z.090621T0000Z.090624T0800Z.NO/
145 PM CDT SAT JUN 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 1 PM SATURDAY THE STAGE WAS 31.4 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL FALL TO 31.1 FEET TOMORROW MORNING. 
* IMPACT...AT 30.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/21  06/22  06/23  06/24  06/25

MISSISSIPPI RIVER
  ALTON LD 26 TW   21   21.46      20.7   19.4   18.7   18.1   17.6
  CHESTER          27   31.36      31.3   30.2   28.3   26.8   25.9
000 
WGUS83 KLSX 210236
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
936 PM CDT SAT JUN 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...


  MISSISSIPPI RIVER AT

    ALTON LD 26 TW
    CHESTER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL INCLUDING
AROUND 0.5 INCHES OF PRECIPITATION THE PAST 24 HOURS AND NO
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-220236-
/O.CON.KLSX.FL.W.0160.000000T0000Z-090622T0600Z/
/ALNI2.1.ER.090618T1336Z.090620T1200Z.090621T0600Z.NO/
936 PM CDT SAT JUN 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON LD 26 TW
* UNTIL SUNDAY MORNING.
* AT 9 PM SATURDAY THE STAGE WAS 21.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING AND SHOULD 
  FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO 
  OCCUR AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD.

$$

ILC157-220235-
/O.CON.KLSX.FL.W.0144.000000T0000Z-090625T0800Z/
/CHSI2.2.ER.090617T1237Z.090621T0200Z.090624T0800Z.NO/
936 PM CDT SAT JUN 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL WEDNESDAY.
* AT 9 PM SATURDAY THE STAGE WAS 31.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND SHOULD FALL BELOW 
  FLOOD STAGE TUESDAY NIGHT.
* IMPACT...AT 30.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE 
  CLOSED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/21  06/22  06/23  06/24  06/25

MISSISSIPPI RIVER
  ALTON LD 26 TW    21   21.24     20.8   19.3   18.8   18.7   18.8
  CHESTER           27   31.45     31.3   30.2   28.4   26.8   26.0
000 
WGUS83 KLSX 211650
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT SUN JUN 21 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...MISSOURI...
 

  MISSISSIPPI RIVER AT ALTON LOCK AND DAM 26 TAIL WATER AFFECTING 
  MADISON AND ST. CHARLES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT REGARDING THIS FLOODING EVENT AT
ALTON LOCK AND DAM 26 TAIL WATER...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-211720-
/O.CAN.KLSX.FL.W.0160.000000T0000Z-090622T0600Z/
/ALNI2.1.ER.090618T1336Z.090620T1200Z.090621T0720Z.NO/
1150 AM CDT SUN JUN 21 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT ALTON LOCK AND DAM 26 TAIL WATER.
* AT 11:00 AM SUNDAY THE STAGE WAS 20.6 FEET. 
* FELL BELOW FLOOD STAGE AT  2:20 AM SUNDAY.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.1 FEET BY MONDAY
  MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/22  06/23  06/24  06/25  06/26

MISSISSIPPI RIVER
  ALTON LD 26 TW   21   20.60      19.1   18.2   17.5   17.2   17.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:45 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 17, 6:45 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT WED JUN 17 2009

.DISCUSSION...
/434 AM CDT WED JUN 17 2009/

A COUPLE OF FCST PROBLEMS FOR THIS MORNING. FIRST WILL BE MAX
TEMPS AND PRECIP CHCS FOR TODAY. MDLS AGREE LIFTING OUTFLOW BNDY
THAT IS CURRENTLY DRAPED ACROSS SRN MO NWD TODAY. MDLS HAVE DWPTS
PROGD TOO WARM...RESULTING IN CVNTN ALONG THE BNDY WHICH IS
PROBABLY OVERDONE. STILL...CANNOT RULE OUT TSRA WITH DWPTS EASILY
IN THE UPR 60S AND TEMPS REACHING AROUND 90. SOME UNCERTAINTY
REMAINS WITH HOW WARM TODAY WILL BE. STRONG SOLAR INSOLATION WILL
HELP PUSH TEMPS INTO THE 90S...OK REACHED MID 90S YESTERDAY.
HOWEVER...WITH AMPLE GROUND MSTR...WENT A CPL OF DEGREES COOLER TO
ACCOUNT FOR EVAPORATION.

FOR TNGT...EXPECT MCS TO DEVELOP ACROSS SRN NEB THIS AFTERNOON.
WHERE THIS MCS TRACKS IS UNCERTAIN. LOCAL WRF PUSHES THIS MCS NEWD
INTO CNTL IA AS S/W EJECTS OUT OF THE PLAINS AROUND THE TOP OF THE
UPA RIDGE. HOWEVER...THIS S/W MAY ALSO HELP FLATTEN THE RIDGE AND
ALLOW THE MCS TO TRACK FURTHER SEWD. SINCE THE SFC BNDY IS
EXPECTED TO BE DRAPED ACROSS ERN NEB INTO NERN MO...WUD EXPECT THE
MCS TO PROPAGATE ALONG THE BNDY AND HAVE KEPT CHC POPS FOR TNGT.

FOCUS THEN TURNS TO TEMPS FOR TOMORROW. IF MCS FROM TONIGHT DOES
PROPAGATE SEWD THRU THE CWA...THE OUTFLOW BNDY WILL DRASTICALLY
LOWER TEMPS ALONG THE N SIDE. BELIEVE MCS WILL BE FURTHER NWD AND
ALLOW RIDGE TO BUILD INTO THE AREA...WITH 21C TO 24C 850MB TEMPS
ACROSS THE REGION. HAVE KEPT GOING FCST OF MID 90S. HOWEVER...WITH
DEEP SWLY WINDS...TEMPS MAY NEED TO BE RAISED ONCE CLD COVER AND
PRECIP UNCERTAINTIES DIMINISH.

THE NUMEROUS S/W TODAY AND TOMORROW WILL HELP BREAK DOWN THE UPA
RIDGE. TROF CURRENTLY OVER WRN US...STILL...IS EXPECTED TO REACH
THE PLAINS BY THURS EVE. MDLS AGREE FAIRLY WELL BRINGING A CDFNT
INTO NWRN MO BY 12Z FRI...AND FROPA FRI EVE.

LITTLE IF ANY CHANGES WERE MADE TO PREV FCST FOR SAT AND BEYOND.
UPA RIDGING BEGINS TO DOMINATE THE WX PATTERN...ALLOWING FOR A DRY
WEEKEND. TEMPS WILL MODERATE IN THE UPR 80S AND LWR 90S INTO NEXT
WEEK.

TILLY

&&

.AVIATION...
/645 AM CDT WED JUN 17 2009/

FOR THE 12Z TAFS...VFR CONDITIONS AND LIGHT SFC WNDS WILL PREVAIL
AT THE TAF SITES THRU THE VALID TAF PERIOD. KUIN TERMINAL MAY GET
CLIPPED BY AN MCS MOVING THRU IA LATE TONIGHT AND FOR NOW HAVE
VCTS MENTIONED UNTIL WE CAN GET A BETTER HANDLE ON HOW THAT WILL
DEVELOP. WE ARE ALSO EXPECTING MARGINAL LLWS CONDITIONS AT KCOU
TERMINAL BY 12Z/THU AND WILL CONTINUE TO WATCH FOR NEED TO INCLUDE
IN TAF.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 17, 4:56 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
456 AM CDT WED JUN 17 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
456 AM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS
MAY BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ARE EXPECTED
THURSDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...MAINLY TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:23 AM CDTRiver Flood WarningLSXCallaway, Cole62 hr
Jun 17, 3:05 PM CDTHeat AdvisoryLSXJefferson, Lincoln, Madison, Saint Charles, Sainte Genevieve, Saint Francois and 2 more52 hr
Jun 17, 6:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway44 min

Nearby

River Flood Warnings in Missouri, 2009River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.